Aug 19, 2011
Weight gain is the common concern for women who are planning to take birth control pills. Large number of women on pills report to have gained weight but they are often based on misconceptions. Experts are of view that birth control pills do not have connection with weight gain.
[Read: Are Birth Control Pills Safe?]
According to a study in the Cochrane Database of Systematic Reviews, any changes on women’s body due to birth control pills are temporary and minor. Women who are sensitive to high level of synthetic hormone level in birth control pills often experience side-effects such as acne, breast tenderness and general weight gain due to water retention.
[Read: How to Lose Weight Conveniently]
If you are on pills and suspect that they are contributing to your weight then consult your doctor for alternate contraceptive. For instance birth control pills such as Levlite, Loestrin-Fe and Mircette have low dose of estrogen.
According to a study, if heavier women who are on birth control pills keep their diet stable can experience weight loss. Weight gain that comes with age is often confused to have occured due to birth control pills.
Every woman responds differently to birth control pills. So it is important to consult your doctor to get oral contraceptive that best suits you.
Read more articles on Contraception